Alert archive / Arkansas / Freeze Warnings in 2012
Freeze Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Oct 26, 2012, 3:44 PM CDT for McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas. It took effect at Oct 26, 2012, 9:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:44 PM CDT (20:44 UTC)
- In effect from
- Oct 26, 2012, 9:00 PM CDT
- Expired
- Oct 27, 2012, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS74 KSHV 262044 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FOR TONIGHT... ARZ050-051-059-OKZ077-270445- /O.NEW.KSHV.FZ.W.0001.121027T0200Z-121027T1400Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL 344 PM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY. * EVENT...CANADIAN HIGH PRESSURE TO SETTLE ACROSS THE REGION OVERNIGHT. AN INTRUDING COLD AIRMASS ALONG WITH CLEARING SKIES TO ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. * TIMING...SUB-FREEZING TEMPERATURES EXPECTED FROM MIDNIGHT TO SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION MAY BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
708 WWUS74 KSHV 270955 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 455 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT THIS MORNING AND AGAIN FOR TONIGHT... ARZ050-051-059-OKZ077-271445- /O.NEW.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/ /O.CON.KSHV.FZ.W.0001.000000T0000Z-121027T1400Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL 455 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONTINUES A FREEZE WARNING FOR THIS SATURDAY MORNING AND HAS ISSUED A FREEZE WARNING AGAIN FOR SUNDAY MORNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE AREA TODAY AND WITH CLEAR SKIES ALL NIGHT...OUR LOW TEMPERATURES WILL BRIEFLY FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS MORNING AND AGAIN TONIGHT WILL INCLUDE SOME OF EXTREME NORTHEAST TEXAS AND SOUTH CENTRAL ARKANSAS FOR EARLY ON SUNDAY. * TIMING...FREEZING TEMPERATURES EXPECTED NEAR DAYBREAK TODAY AND FOR A MUCH LONGER PERIOD...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ060-061-070>073-TXZ096-097-271445- /O.NEW.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-RED RIVER- BOWIE- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...CLARKSVILLE 455 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * EVENT...CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE AREA TODAY AND WITH CLEAR SKIES TONIGHT OUR LOW TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. * TIMING...FREEZING TEMPERATURES EXPECTED FROM MIDNIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD AIR RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IT IS POSSIBLE THAT SOME OF THE HIGHER TERRAIN AREAS IN THESE COUNTIES MAY REMAIN JUST ABOVE FREEZING. $$ 24
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:26 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 26, 2:26 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 PM CDT FRI OCT 26 2012
.DISCUSSION...
DRY AIR TO FILTER ACROSS THE REGION OVERNIGHT WITH DEWPOINTS
FALLING INTO THE 20S ACROSS SOUTHEAST OKLAHOMA AND THE 30S ACROSS
EAST TEXAS AND NORTH LOUISIANA. EXPECT CLEARING SKIES FROM THE
WEST TONIGHT WITH MOSTLY CLEAR SKIES PREVAILING BY THE MORNING.
SURFACE HIGH PRESSURE TO PERSIST THROUGH MUCH OF THE FORECAST
PERIOD WITH FREEZING TEMPERATURES EXPECTED ACROSS SOUTHEAST
OKLAHOMA TONIGHT AND SATURDAY NIGHT. THUS...WENT AHEAD AND ISSUED
THE FIRST FREEZE WARNING OF THE SEASON. HIGH TEMPERATURES ONLY
FORECAST TO CLIMB INTO THE 60S THIS WEEKEND.
AS THE AIRMASS MODERATES AND SHIFTS EAST EARLY IN THE WORK
WEEK...TEMPERATURES TO BEGIN A GRADUAL WARMING TREND.
HOWEVER...NOT EXPECTING HIGH TEMPERATURES TO CLIMB OUT OF THE 70S
THROUGH THE FORECAST PERIOD.
OTHERWISE...WITH HIGH PRESSURE IN PLACE...NOT EXPECTING ANY SIGNIFICANT
PRECIPITATION THROUGH THE FORECAST PERIOD. /05/
&&
.AVIATION...
POST FRONTAL CONVECTION CONTINUES ACROSS PORTIONS OF EAST CENTRAL
TEXAS INTO NORTHERN LOUISIANA AND EXTREME SOUTHERN ARKANSAS.
TERMINALS THAT REMAIN UNDER THE INFLUENCE OF THIS PRECIPITATION
INCLUDE THE ELD/MLU SHV AND LFK TERMINALS.
CEILINGS REMAIN BORDERLINE IFR/MVFR ACROSS ALL TERMINALS EARLY THIS
AFTERNOON BUT VIS IMAGERY SHOWS THE CLEARING LINE NOW PUNCHING
THROUGH NW AR AND EASTERN OK. MODEL CROSS SECTIONS SUPPORT A GRADUAL
CLEARING OVERNIGHT FROM NW TO SE AND HAVE TRENDED THE 18Z TAF
PACKAGE IN THIS FASHION WITH A QUICKER CLEARING TREND ACROSS NE TX
COMPARED TO NE LA. SOME 8-10KFT CEILINGS WILL OVERSPREAD THE REGION
OVERNIGHT...WITH A FEW ELEVATED CEILINGS POSSIBLE AS WELL.
NORTH TO NORTHEAST WINDS SUSTAINED NEAR 10KTS WITH SOME HIGHER GUSTS
THIS AFTERNOON WILL TAPER DOWN TO NEAR 4-8KTS OVERNIGHT...INCREASING
TO 10 TO 12KTS BY LATE MORNING ON SATURDAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 39 63 37 65 39 / 10 10 10 10 10
MLU 40 62 37 64 38 / 10 10 10 10 10
DEQ 30 61 29 64 32 / 10 10 10 10 10
TXK 36 60 35 63 38 / 10 10 10 10 10
ELD 36 61 32 63 34 / 10 10 10 10 10
TYR 37 61 37 64 38 / 10 10 10 10 10
GGG 38 62 34 65 36 / 10 10 10 10 10
LFK 42 64 36 67 37 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY FOR
THE FOLLOWING ZONES: ARZ050-051-059.
LA...NONE.
OK...FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY FOR
THE FOLLOWING ZONES: OKZ077.
TX...NONE.
&&
05/13Hazardous weather outlook, Oct 26, 11:50 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT FRI OCT 26 2012 ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA- 1150 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ004>006-010>014-017>022-TXZ152-153-165>167-271700- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1150 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTHERN LOUISIANA AND EAST TEXAS THIS AFTERNOON. RAINFALL SHOULD GRADUALLY DIMINISH FROM THE NORTHWEST TO SOUTHEAST EARLY TONIGHT AS THE UPPER TROUGH AXIS MOVES EAST OF THE MISSISSIPPI RIVER. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 05
Nearby
Freeze Warnings in Arkansas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.